Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 114, NWS St. Louis, MO

March 30, 2006Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 7:14 PM CST for Shelby County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 7:14 PM CST (01:14 UTC)
Expired
Mar 30, 2006, 7:45 PM CST
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Shelby County, MO

The radar

The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 7:25 PM CSTHAIL 0.751 S Bethel, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 310114
SVRLSX
MOC205-310145-
/O.NEW.KLSX.SV.W.0114.060331T0114Z-060331T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 745 PM CST

* AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF SHELBINA...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...
  BETHEL...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3970 9229 3965 9208 3981 9185 3995 9186
      3996 9203

$$

BRITT
4 follow-up statements
000 
WWUS53 KLSX 310129
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CST THU MAR 30 2006

MOC205-310145-
/O.CON.KLSX.SV.W.0114.000000T0000Z-060331T0145Z/
SHELBY MO-
728 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST 
FOR SHELBY COUNTY...

AT 724 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 5 MILES NORTHEAST OF 
SHELBYVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RURAL NORTHEASTERN SHELBY COUNTY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3990 9204 3980 9191 3981 9185 3995 9186
      3996 9203

$$

BRITT
000 
WWUS63 KLSX 310445
WCNLSX

WATCH COUNTY NOTIFICATION FOR WATCH 114
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CST THU MAR 30 2006

MOC103-111-137-205-310545-
/O.CAN.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM
WATCH 114 FOR THE FOLLOWING AREAS

IN MISSOURI THIS CANCELS 4 COUNTIES

IN NORTHEAST MISSOURI

KNOX                  LEWIS                 MONROE               
SHELBY                

$$

ILC001-005-009-013-027-051-061-083-117-119-133-135-149-163-MOC007-
019-027-051-055-071-073-099-113-127-135-139-151-163-173-183-189-
219-221-510-310800-
/O.CON.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/

SEVERE THUNDERSTORM WATCH 114 REMAINS VALID UNTIL 2 AM CST FRIDAY
FOR THE FOLLOWING AREAS

IN ILLINOIS THIS WATCH INCLUDES 14 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL               CLINTON IL            FAYETTE IL           
MONTGOMERY IL         

IN SOUTHWEST ILLINOIS

CALHOUN IL            GREENE IL             JERSEY IL            
MACOUPIN IL           MADISON IL            MONROE IL            
ST. CLAIR IL          

IN WEST CENTRAL ILLINOIS

ADAMS IL              BROWN IL              PIKE IL              

IN MISSOURI THIS WATCH INCLUDES 19 COUNTIES

IN CENTRAL MISSOURI

AUDRAIN               BOONE                 CALLAWAY             
COLE                  MONITEAU              OSAGE                

IN EAST CENTRAL MISSOURI

CRAWFORD              FRANKLIN              GASCONADE            
JEFFERSON             LINCOLN               MONTGOMERY           
ST. CHARLES           ST. LOUIS             WARREN               
WASHINGTON            

IN NORTHEAST MISSOURI

MARION                PIKE                  RALLS                

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY        

THIS INCLUDES THE CITIES OF...BELLEVILLE...BOWLING GREEN...
COLUMBIA...EDWARDSVILLE...HANNIBAL...JEFFERSON CITY...
LITCHFIELD...MEXICO...QUINCY...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

$$

GKS
000 
WWUS63 KLSX 310615
WCNLSX

WATCH COUNTY NOTIFICATION FOR WATCH 114
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 AM CST FRI MAR 31 2006

ILC001-009-149-MOC007-019-027-051-073-127-135-139-151-163-173-
310715-
/O.CAN.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM
WATCH 114 FOR THE FOLLOWING AREAS

IN ILLINOIS THIS CANCELS 3 COUNTIES

IN WEST CENTRAL ILLINOIS

ADAMS IL              BROWN IL              PIKE IL              

IN MISSOURI THIS CANCELS 11 COUNTIES

IN CENTRAL MISSOURI

AUDRAIN               BOONE                 CALLAWAY             
COLE                  MONITEAU              OSAGE                

IN EAST CENTRAL MISSOURI

GASCONADE             MONTGOMERY            

IN NORTHEAST MISSOURI

MARION                PIKE                  RALLS                

THIS INCLUDES THE CITIES OF...BOWLING GREEN...COLUMBIA...
HANNIBAL...JEFFERSON CITY...MEXICO AND QUINCY.

$$

ILC005-013-027-051-061-083-117-119-133-135-163-MOC055-071-099-113-
183-189-219-221-510-310800-
/O.CON.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/

SEVERE THUNDERSTORM WATCH 114 REMAINS VALID UNTIL 2 AM CST EARLY
THIS MORNING FOR THE FOLLOWING AREAS

IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL               CLINTON IL            FAYETTE IL           
MONTGOMERY IL         

IN SOUTHWEST ILLINOIS

CALHOUN IL            GREENE IL             JERSEY IL            
MACOUPIN IL           MADISON IL            MONROE IL            
ST. CLAIR IL          

IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD              FRANKLIN              JEFFERSON            
LINCOLN               ST. CHARLES           ST. LOUIS            
WARREN                WASHINGTON            

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY        

THIS INCLUDES THE CITIES OF...BELLEVILLE...EDWARDSVILLE...
LITCHFIELD...ST CHARLES...ST LOUIS...UNION AND VANDALIA.

$$

TES
000 
WWUS63 KLSX 310801
WCNLSX

WATCH COUNTY NOTIFICATION FOR WATCH 114
NATIONAL WEATHER SERVICE ST LOUIS MO
201 AM CST FRI MAR 31 2006

ILC005-013-027-051-061-083-117-119-133-135-163-MOC055-071-099-113-
183-189-219-221-510-310915-
/O.EXP.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/

THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM
WATCH 114 TO EXPIRE FOR THE FOLLOWING AREAS

IN ILLINOIS THIS ALLOWS TO EXPIRE 11 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL               CLINTON IL            FAYETTE IL           
MONTGOMERY IL         

IN SOUTHWEST ILLINOIS

CALHOUN IL            GREENE IL             JERSEY IL            
MACOUPIN IL           MADISON IL            MONROE IL            
ST. CLAIR IL          

IN MISSOURI THIS ALLOWS TO EXPIRE 8 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD              FRANKLIN              JEFFERSON            
LINCOLN               ST. CHARLES           ST. LOUIS            
WARREN                WASHINGTON            

IN MISSOURI THIS ALLOWS TO EXPIRE 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY        

THIS INCLUDES THE CITIES OF...BELLEVILLE...EDWARDSVILLE...
LITCHFIELD...ST CHARLES...ST LOUIS...UNION AND VANDALIA.

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 30, 6:03 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CST THU MAR 30 2006

.DISCUSSION...
WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE
WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM.  850 MB WAA ALSO
OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS
LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD
THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN
PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND
MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS
EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE
RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC
TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING
UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW
MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU
AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL
SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE
CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE
NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW
POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID-
UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS
WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK
CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS
ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU
THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR
SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG
MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES
WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT
INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT
MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN
AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA.

GKS

&&

.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW
PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF
CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE
STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE
SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN
STRONG AROUND 20 TO 30KTS THROUGH 08Z.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST THU MAR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
331 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE
FORECAST AREA...

A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE
NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT
SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND
INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO
EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND
OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH
LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP.

KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND
THEN AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR
SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO
THE NIGHTTIME HOURS OVER THE ENTIRE AREA.

DUMMER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:40 PM CSTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby50 min
Mar 30, 8:13 PM CSTSevere Thunderstorm WarningLSXLewis34 min
Mar 30, 9:02 PM CSTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Mar 30, 9:20 PM CSTTornado WarningLSXBoone40 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningLSXAudrain45 min
Mar 30, 9:53 PM CSTSevere Thunderstorm WarningLSXCole, Moniteau52 min
Mar 30, 9:57 PM CSTSevere Thunderstorm WarningLSXMonroe37 min
Mar 30, 10:21 PM CSTSevere Thunderstorm WarningLSXPike, Ralls39 min
Mar 30, 10:30 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway45 min
Mar 30, 11:25 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery29 min
Mar 30, 11:29 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage39 min
Mar 30, 11:56 PM CSTSevere Thunderstorm WarningLSXFranklin49 min
Mar 31, 12:08 AM CSTSevere Thunderstorm WarningLSXLincoln52 min
Mar 31, 12:12 AM CSTSevere Thunderstorm WarningLSXSaint Charles, Warren48 min
Mar 31, 12:29 AM CSTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis55 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.